Imatinib-Induced Keratosis Pilaris in a Patient with Chronic Myeloid Leukemia

Maruma F
2020 Asploro Journal of Biomedical and Clinical Case Reports  
We discuss the case of a 23 years old female with chronic myeloid leukemia. This patient developed keratosis pilaris nearly three months after she was treated with imatinib mesylate for her chronic myeloid leukemia. She was then referred to our dermatology outpatient clinic for assessment of the skin lesions. Prior to initiating the tyrosinase kinase inhibitor, the patient had no skin lesions at all. The skin lesions were widespread and diffuse in distribution and featured a primary morphology
more » ... primary morphology of follicular keratotic papules. This clinical picture was in keeping with keratosis pilaris. The further histological evaluation also confirmed features compatible with this diagnosis. The tyrosine kinase inhibitors are considered first-line therapy for the treatment of chronic myeloid leukemia. Imatinib mesylate belongs to the first generation of oral tyrosine kinase inhibitors and has a long-term control on the chronic myeloid leukemia and good safety profile. Most cases of keratosis pilaris are reported to arise from the second generation of tyrosine kinase inhibitors such as Nilotinib. We report a case of keratosis pilaris associated with imatinib mesylate in a patient with chronic myeloid leukemia.
doi:10.36502/2020/asjbccr.6216 fatcat:qk2qsi47gjgdzk2ymdmvowgphu